Results 1 to 8 of 8
4days into Methadone WD's someone have any advice on coping?
  1. #1
    imeltsteel is offline New Member
    Join Date
    Aug 2008
    Posts
    5

    Question 4days into Methadone WD's someone have any advice on coping?

    I am 4days into quitting methadone. I was on 55mg for a year, i just dropped to 50mg a month ago and ive been skipping a day between drinks for about 3 weeks. Saturday was my last drink and its now Wednesday. I havent slept in 2 days, my doc gave me seroquel for sleep but they dont help because of the restless legs thing. I have every symptom except the vomiting (which i guess is a good thing). Is the worst over yet? And does anyone have any advice on coping with the symptoms?

  2. #2
    bev49 is offline Banned
    Join Date
    Jul 2008
    Location
    queens, ny
    Posts
    678

    Default

    I am sorry to tell you the worst hasn't even started. Meth withdrawal doesn't really start for 3 to 5 days and lasts a pretty long time. Why did you jump off at such a high dose? I am really concerned. Usually the clinics bring you all the way down to 1-2 mgs. before the detox and even then you feel it. But 50? It doesn't have to be that way. There is a drug called suboxone which can be perscribed by certain licensed doctors that works wonders. It takes away withdrawl totally in most cases and you can wean off it in a few weeks. Please let us know why you got off on such a high dose? Were you force detoxed? Can you get back on and do a proper detox? I don't understand your situation exactly but I will tell you your withdrawal is just beginning. I'm sorry but its the truth.

  3. #3
    zenith is offline Junior Member
    Join Date
    Mar 2008
    Posts
    22

    Default

    Hon, I was forcibly withdrawn from 50mg methadone over about a 10 day period a few years ago and I almost died. Methadone withdrawal CAN be fatal--especially cold turkey like that--because it lasts so much longer than regular opiate withdrawals--weeks as opposed to days. The human body can only take so much dehydration, electrolyte imbalance, etc. You could have a stroke, a seizure, or a cardiac arrest. It is extremely important that you remain hydrated and keep your blood presure down as these are the two most dangerous symptoms. If you cannot keep fluids down, go to the hospital and get IV fluids. Monitor your blood pressure and seek help if it rises much above normal (120/80). Methadone MUST be tapered off very slowly--no more than 10% of your dose every 2-4 weeks. I strongly suggest you either get on Suboxone or get back on methadone and do a proper taper, or you will be extremely ill for a long tine to come.

  4. #4
    imeltsteel is offline New Member
    Join Date
    Aug 2008
    Posts
    5

    Default

    Yes I was force detoxed...somewhat. I left town and my doc wouldnt move my script to another pharmacy. I've had no choice but to go without...lack of funds has kind of been the issue the past week as well. I kicked the restless leg thing....im on 5 days now and im feeling better than yesterday. I found i was the sickest 2 and 3 days in with the sweats and chills and such. Now im just sore....very sore muscles and bones. I missed 3 drinks and I figured I might as well go all the way....Im trying...advil....marijuana seems to help so i can eat and it relaxes me. I finally slept a few hours last night but not much. Seroquel does nothing for me. Do we have this suboxone in ontario? ive never heard of it.

  5. #5
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,648

    Default

    Your methadone clinic should be able to prescribe buprenorphene and "yes" it is available in Ontario.Your not going to go into full withdrawl until the 5th or 6th day.You need to get back on methadone and detox properly.
    I have a friend who jumped off a 30mgs and went through pure hell for 10 weeks until he jumped a plane and flew to Amterdam and got some >>>>>> into him.He came back 4 days later and went back on methadone.
    You should never drop more then 10% every 4-6 weeks.So if you're at 50 mgs then you should drop to 45mgs.After 4-6 weeks if you feel ok then you would drop from 45mgs to 41 mgs and so on.
    My friend had the withdrawls so bad that he wrote a couple of suicide notes.Luckily he had a strong head on his shoulders and didn't hurt himself although he did trash his apartment a few times.Good luck.........Dave

    P.S. Serequel is a anti-phsycotic and is also addictive.I would stay away from it if at all possible.
    Have a look on this forum for the "Thomas Recipe" it has proven helpful with opiate withdrawls.....Dave
    Last edited by mpvt; 08-07-2008 at 03:55 PM.

  6. #6
    sisterwin2 is offline Senior Member
    Join Date
    Jul 2008
    Posts
    715

    Default I'd get my butt to the ER

    How can they do this to folks!!!!!!

    Imeltsteel, I would not take such a chance. I would go to the ER as soon as you pass the COWS test. This meaning when your showing signs of acute withdrawl like, chills/sweats. sneezing, running nose, etc. If you show up in the ER they will have to treat you.

    I would first call ahead and annominously ask how busy they are... be sure they are not on Red alert so that you will not have to wait in the waiting room too long. This way after your evaluated and treated, the MSW (social worker) will assist. you in placeing you in a Meth program.

    Good luck and let us know pls,
    Sister

  7. #7
    imeltsteel is offline New Member
    Join Date
    Aug 2008
    Posts
    5

    Default

    Im doing my best here. I will hit up an ER if i feel this is getting too intense. Chills and sweats are gone. 2nd to 4th days were when i really was hurting sweats, chills, runny nose etc. Now im feeling mainly just tired and my back is killing me i dont have any back injury though. Keeping tabs on my BP and staying hydrated. Sleeping when I can. The wife is taking pretty good care of me so she tries to keep my fed and as comfortable as possible...Gotta love her. Im just trying to stay focused on a goal here but im not going to be dumb and avoid medical help if i start feeling really bad. Havent puked at all yet. B vitamins and weed are keeping me somewhat functional. Thanks to everyone for the advice so far...i appreciate the support

  8. #8
    imeltsteel is offline New Member
    Join Date
    Aug 2008
    Posts
    5

    Default

    Ok its been 8 days now...I feel really good. Im sleeping again, appetite is back, almost all the symptoms are gone I still get a chill down my spine occasionally and Im a little tired but other than that I feel great. Taking B complex vitamins for energy and Multivitamins to replace lost nutrients. I'm now just working on getting some weight put back on cause I lost like 10lbs in the last week. But I did make it without having to hit up an ER. I even went out for a beer last night. Everyone says the meth WD's last so long I dont know why I was able to do this so quickly but Im not gonna question a good thing. Thanks to all

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22